Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv, schizophrenia and -- believe it or not -- good news
Jan 28, 2008

I wrote to The Body 5 1/2 years ago when I was first diagnosed with hiv. I mentioned back then that I came into remission from schizophrenia at age 40 and was soon thereafter diagnosed with hiv. A bummer, but I had no patience for self pity. I decided it was important to throw myself into living.

I was worried about starting treatment due to possible side effects. However I started treatment 2 years later. Now, after three years of meds, my CD4 count remains excellent and VL remains undetectable.

I maintain my ideal body weight. I work out at the gym. I bike. I play squash. I eat ultra healthy. I take vitamins and other supplements.

My question relates to side effects. Since commencing treatment, I have not had even a singular side effect. Not even the slightest! Am I living in a fantasy world if I think my lack of side effects can continue? Or is it reasonable to hope that without side effects after three years, I am not likely to develop any?

Thanks for your wonderful resource and for your kind assistance.

Signed,

Looking forward to my midlife crisis in my 50's

Response from Dr. Horwath

Your story is very inspirational. You approached your illness with a positive and hopeful attitude, and it seems to have paid off for you. You are fortunate to be free of side effects. Hopefully, you will continue to be free of side effects. The best you can do is to continue your medications and your healthy diet, exercise and self-care.

You are not living in a fantasy. Keep up the positive approach.



Previous
Telling Children!!
Next
Pre-treatment falling CD4, physical and mental issues

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement